MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT INSIDE SHAFT; ORTHOPAEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US VLIFT INSIDE SHAFT; ORTHOPAEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48300200
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during impaction of the cage, the cap of a vlift expander detached from the main body.There were no adverse consequences to the patient.The procedure was completed successfully with a 60 minute surgical delay.
 
Additional Manufacturer Narrative
Section d was updated with the correct catalog, lot number, and gtin following additional information received from the sales rep.H6 (device code) was updated to 'fracture' following addiotnal information received.
 
Event or Problem Description
It was reported that during impaction of the cage, the cap of a vlift inside shaft detached from the main body.There were no adverse consequences to the patient.The procedure was completed successfully with a 60 minute surgical delay.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection confirmed that handle of the inside shaft fractured.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.It was reported that no complex maneuvers were applied during the procedure, the device has been used 35 times since 2018, and the patient had soft bone quality.The event occurred during impaction of the cage, after several blows of the mallet.An exact cause of the reported event could not be determined.However potential causes include: excess impaction force led to fracture, normal wear of device due to extensive use, etc.

Brand Name
VLIFT INSIDE SHAFT
Common Device Name
ORTHOPAEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11686738
Report Number0009617544-2021-00064
Device Sequence Number11543710
Product Code LXH
UDI-Device Identifier07613327266986
UDI-Public07613327266986
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48300200
Device Catalogue Number48300210
Device Lot Number183105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer04/26/2021
06/30/2021
07/30/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date05/20/2021
07/22/2021
08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1